View Full Version : Thinking of quitting minox - any thoughts??

12-07-2015, 07:47 AM
Hi all

First - I want to say a quick thanks to everyone who regularly posts on this website. It's incredibly helpful and reassuring to hear the experiences of other people with mpb.

The reason I'm posting today is to ask for people's thoughts on minoxidil, because I'm thinking of quitting in the near future.

My story:

In May this year my brother told me that I had a slight thinning patch near my crowd, and sure enough when I looked myself I saw it was true. However, I remember clearly at the time that the rest of my scalp, including my hairline, was absolutely fine, and also that I wasn't shedding apart from the occasional moment during the day when I ran my fingers through my hair.

Anyway, I decided to visit the Belgravia Centre in London and (as expected) they said I had MPB and advised that I take minoxidil 5% and finasteride (two applications and one 1mg pill a day, respectively).

I started my treatment in June, which means it has been nearly 6 months.

I feel as though my hair has got somewhat worse over this period. As I said, I wasn't shedding in May but now I shed probably 30 hairs overall in the shower and when applying hair product. Some of you may think this is not a lot but it is frustrating and worrying for someone who didn't shed noticeably prior to treatment.

Another issue for me is that my hairline is definitely thinner than 6 months ago. Not hugely problematic now but I think in another 6 months it will be very noticeable.

My concern is that the minoxidil has caused an enduring shed that is damaging my hair. I understand that shedding is part and parcel of the treatment, but thought this stopped within a few weeks.

I feel as though I'm at the critical point now where I need to decide whether it is working or not. Should I continue with the treatment and run the risk of losing more hair, or do I quit and just stay on finasteride? The one major thing stopping me from quitting minox is the major shed that most people say they experience.

On the upside, I haven't had any sides, apart from maybe a small dent in my libido caused by the finasteride.

Any thoughts would be much appreciated!


Medikemos Clinic
12-12-2015, 05:38 PM
This is a difficult situation to assess. It is true that the shed from using medication can indeed last several months but from what you are saying are your indicators it does not sound too aggressive. However, you should visit your doctor and have an analysis. It would help if we have proper photos to assess but without photos showing your prior state before taking finasteride it is impossible to judge with certainty.

If you were indeed diagnosed with male patterned hair loss it is worth considering to stay on the medication. The shed may stop entirely and you might have a turn around. The efficacy of finasteride supposedly continues for up to 24 months so you are very early in the process.

If you have any questions feel free to contact us any time. We are happy to help.

12-13-2015, 03:35 PM
You might have parasites robbing you off of your nutrition which makes your body use up all the sources needed for healthy and staying hair.

Go check google for symptoms and request a blood-test from your doctor. Also check your hormone levels.